Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jasmine945

Are the beneficial effects of birth control only temporary?

Recommended Posts

I think my acne is hormonal (I have cystic acne and hirsutism), and I would like to start taking dianette to treat it. I spoke to my dermatologist about it before and he said that it takes around 6 months to work, and you shouldn't really be on it long term. Does that mean that if I take it and my skin gets better, I'll have to stop taking it a few months later and my acne will come back? He said he would prescribe spiro for me, but he said that when you come off spiro your skin goes back to being the way it was before.
I'm too afraid to take accutane because of all the side-effects and horror stories that I've heard. But the thing I like about it is that it seems that once you take it, your acne is gone. Is there anything you can take for hormonal acne that will treat the underlying imbalance once and for all? Or is birth control and spiro only going to give good results for a short amount of time?

I want to get rid of my acne for good and solve the underlying problem. I don't want to have to take medication for my whole life. I understand diet can help, but I've tried that, and it only helps a little. If I take dianette and it works, will my skin stay clear when I go off it or not?
Thanks
 

Link to comment
Share on other sites

The short answer is yes. Dianette is a short term pill only because of the complicated side effects which come with being on it long term such as increased risk of blod clotting. I was on Dianette for about 6 months as well which really helped my skin, then my doctor put me on an alternative, more risk averse combined pill. It has to be a combined pill (both oestrogen and progesterone) to tackle hormone problems associated with acne. I am sure you will see a huge improvement by using this and the side effects of nausea etc are very unlikely in most people. Just make sure you dont have a break (apart from the 7 day break for your period of course) between Dianette and the next pill - Im sure you can arrange this with your doctor. Im speaking as someone who has been on the pill for about 4 years now with great improvement, although not perfect skin. Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×